Vol. 58, No. 2, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
A characterization of the maximal monoids and maximal groups in βX

Darald Joe Hartfiel and Carlton James Maxson

Vol. 58 (1975), No. 2, 437–444
Abstract

This paper gives a characterization of the maximal monoids and maximal groups in βX, the semigroup of binary relations. The characterization is applied to show that the maximal group containing the partial order α is isomorphic to the group of order automorphisms of (X,α).

Mathematical Subject Classification 2000
Primary: 20M10
Milestones
Received: 16 May 1974
Published: 1 June 1975
Authors
Darald Joe Hartfiel
Carlton James Maxson